[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.149.128. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1976

Generalized Exfoliative Dermatitis From EthylenediamineSensitization and Induction

Author Affiliations

From the Department of Dermatology, University of Pennsylvania, School of Medicine, and the Dermatology Section, Veterans Administration Hospital, Philadelphia.

Arch Dermatol. 1976;112(4):525-526. doi:10.1001/archderm.1976.01630280053015
Abstract

• A patient with a history of allergic reaction to an antibiotic cream (Mycolog [mixture of nystatin, neomycin sulfate, gramicidin, and triamcinolone acetonide]) was treated with aminophylline. A generalized exfoliative dermatitis resulted. The reaction was attributable to ethylenediamine hydrochloride, which is a component of both agents. Recognition of the potential for systemic medications to induce similar reactions in patients who are allergic to related topical preparations is important when prescribing systemic agents.

(Arch Dermatol 112:525-526, 1976)

×